Follow:

Estraderm = Still Burning

A couple of days into the 2ww of my now infamous FET, I posted about how badly the Estraderm was burning my skin. At the time I thought it was just a mild reaction but I’m starting to think that perhaps Estraderm will not be an option for me in future rounds of treatment. Its been a couple of days since my last Estraderm patch was removed and its still causing me sleepless nights.

This pic was taken on Saturday after the last of the Estraderm patches was removed.

Estraderm1

On Saturday night the really bad itching and burning started, by Sunday night I did not know what to do with myself and by Monday morning I noticed that the rash had spread down my legs, up onto my chest and anywhere I touched would start to itch and burn and a new welt would develop. By lunchtime on Monday I was going out of my mind from the itching and burning and the welts had started oozing, I was going crazy so I went to my GP and was diagnosed with Urticaria! So this is was my abdomen looks like now:

urtecuraIts a bit difficult to see in this short, but aside from the large, red, scaly, blotches, there is also a fine red rash of little bumps everywhere. My GP treated me with an intravenous infusion of cortizone and antihistamine which in itself was a rather unpleasant experience. My veins have turned to mush from all the blood tests over the past two weeks so it was impossible to get into any of my veins, they just kept collapsing. In the end he had to use a tiny needle into a rather small vein in the top of my hand and allow the infusion to run very very slowly for fear of blowing the vein. I also have cortisone cream to apply and an antihistamine tablet to take for the next week bu to be honest, I’m feeling really uncomfortable, everything makes me itch and burn.

What interests me the most is that Urticaria has 3 main causes:

  • An allergic reaction
  • A physical manifestation of emotional turmoil after a bereavement or loss
  • A sign of symptom of auto immune disease

I will be email my RE today to ask about the above and what the impact could have been on my treatment? I have been tested for Auto Immune Disease and the tests were clear, but I’m wondering if we shouldn’t include treatment for Auto Immune Disease in future rounds of treatment, just for good measure.

While there was a chance that I was going to get a baby out of this, I was prepared to suffer along, to deal with the sleepless nights of itching and burning and with the inability to sit or life comfortably because of the pain in my butt, but now that its all over I can honestly say it was not worth it but…..

Edited to add – Dr G (God bless him) phoned me shortly after I sent the email to say that its not auto immune related and that I needed a far more radical treatment for the acute stage than what my GP had offered me, so he’s presribed an intense regimen of cortizone for me for the next 3 days, 6 cortizone tabs a day which should ease my intense itching. He says his money is on a combination of allergy and emotional distress!

Share on
Previous Post Next Post

You may also like

17 Comments

  • Reply SassyCupcakes

    Ouch! There has to be an alternative to that. I hope the cortizone calms it down asap.

    October 21, 2009 at 5:12 am
  • Reply Elana Kahn

    Man that stinks!!! The one and only time I got hives I seriously felt like I was in hell. I took tons of Benadryl and even that didn’t help so much. I hope what the dr prescribed will help stop the itching and burning!

    October 21, 2009 at 5:28 am
  • Reply Lea White

    Ouch, that looks sore and uncomfortable.

    October 21, 2009 at 5:38 am
  • Reply Rach

    Ouch hon that looks sore! Hope it starts to fade soon for you and that the itch disappears!

    xx

    October 21, 2009 at 8:30 am
  • Reply Invivo

    YOUCH! That looks hectically sore and itchy. Siestog. Hope you feel better soon! ((Hugs))

    October 21, 2009 at 9:05 am
  • Reply Hela

    Oh my word, that looks so uncomfortable.And rather an unsightly reminder.
    I hope it goes away soon and you get better soon!

    October 21, 2009 at 9:08 am
  • Reply sassy

    Oh that looks so painful. ): I hope you’re healing…

    October 21, 2009 at 9:35 am
  • Reply Beth

    Ouch!! That looks so sore! You poor thing..
    Hope the new treatment plan works quickly and the itchiness and pain disappear soon.

    October 21, 2009 at 9:37 am
  • Reply CalT

    Oh my word. Shaz that looks really sore. I’m really glad to hear its not auto-immune but still horrible to experience none the less. Hope it heals really quickly.

    October 21, 2009 at 9:37 am
  • Reply Kirsty

    ouch, ouch, ouch!!!! Hope you find relief soon! x

    October 21, 2009 at 10:10 am
  • Reply Sian

    All I can say is OUCH!!!! Jeepers I hope it eases soon.

    October 21, 2009 at 10:28 am
  • Reply Julia

    Ouch ouch ouch. Hope the itchiness subsides and you find relief chop-chop.
    I have heard that bathing in bicarb also helps for itchiness. I don’t have personal experience of this but you never know.
    xxx

    October 21, 2009 at 10:48 am
  • Reply Gwen

    It does look uncomfortable. Have you tried holding an ice cube or ice pack against it? I do that sometimes when my psoriasis is itching and burning like mad. It doesn’t make it go away, but it does feel better for a little while.

    October 21, 2009 at 2:50 pm
  • Reply Quiet Dreams

    I hope you feel better soon (in every way). So sorry for all your stress. This on top of everything else just takes the cake.

    October 21, 2009 at 7:01 pm
  • Reply SCY

    My friend that looks so fricking sore! Shame, hope it clears up soon.

    xxx

    October 21, 2009 at 7:12 pm
  • Reply Stacey

    OH, that looks miserable. Hope you feel better and get it all cleared up a.s.a.p!

    October 21, 2009 at 7:17 pm
  • Reply Susan Shepherd

    Ouch. I had that, but not as red. Mine was a light pink with the bumps but yeah, they do itch and burn like hell. I also got Urticaria from one of my injections, Ontagon/Gannerellix (which I am not looking forward to again). Shortly after, I found out that I had an auto immune disorder but the nurse said it was most likely due to an allergic reaction so who knows? I’m glad you posted that so that people can see all that is involved in this struggle. The have me on Prednisone and Heparin for the auto immune issue this cycle. Another friend of mine..her doctor is using a more aggressive approach for the auto immune. It’s a 2 hour infusion. You can find more about it here http://haveababy.com/?Immunologic+Treatment. I still wonder daily if I made a mistake in not using that place because I’ve been told that they’ve had a really high success rate with that infusion. I think that infusion was first tried in France, (it’s still new) and is currently only available at a few clinics in the U.S. Much love to you….Hugs

    October 21, 2009 at 8:10 pm
  • I LOVE comments, leave yours here:

    error: Content is protected !!
    %d bloggers like this: